MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 25X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 25X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305127
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
This mdr is for the chipped needle hub material #: 305127 batch#: 3083311 it was reported by customer that defective needle concern verbatim: complaint received via email(s) attached.Rcc received a complaint via email.Email(s) attached.Bd precision glide needle 25g x 11/2" tw (0.5mm x 40mm) ref (b)(4) beckton, dickinson and company lot 3083311 defective needle concern additional information from email chain: bd precisionglide needle 25g x 11/2" tw (0.5mm x 40mm) ref (b)(4) beckton, dickinson and company lot 3083311 good morning, i was assisting (b)(6) dr.In clinic this afternoon on (b)(6) 2024.He was performing an us guided injection into a patient's foot.We noticed that the needle he had inserted into the patient was leaking medication around the hub instead of through the end of the needle tip.He withdrew the needle and tightened the needle onto the syringe making sure it was firm.He inserted the needle again and pushed the plunger to insert the medication.We then noticed that the liquid was coming out from a small hole on the side of the hub.The medication from the small hole made an audible missing sound.He withdrew the needle and i assisted opening a new needle and placed onto the syringe so that he could complete the procedure.I also noticed a concern last week during a procedure when i opened and dropped the same exact type of needle onto a sterile procedure tray.The needle fell onto the procedure tray and i noticed a very small piece of blue plastic.Upon closer examination; i could see that the blue hub had a chip in it.Fortunately the defective needle was seen prior to use.I believe that both of these needles are from the same lot and wanted to inform you know about the issue.I have copied my nurse manager on this email.Please let us know how you would like to proceed.Both of the defective needles were pulled from the (b)(6) medicine supply closet on the second floor (b)(6).
 
Additional Manufacturer Narrative
(b)(4) : initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.H3 other text : see h10 manufacture narrative.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up for device evaluation.It was reported medication was leaking around the hub.To aid in the investigation, five samples in sealed packaging blisters were received for evaluation by our quality team.A visual inspection was performed, and no defects or imperfections were observed.Each sample was then connected to a syringe with saline solution.No leakage was observed.A device history record review was completed for provided material number 305127, lot 3083311.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed.
 
Event or Problem Description
No additional information received material #: 305127 batch#: 3083311.It was reported by customer that defective needle concern verbatim: complaint received via email(s) attached.Rcc received a complaint via email.Email(s) attached.Bd precisionglide needle 25g x 11/2" tw (0.5mm x 40mm).Ref 305127.Beckton, dickinson and company.Lot 3083311.Defective needle concern.Additional information from email chain: bd precisionglide needle.25g x 11/2" tw (0.5mm x 40mm).Ref 305127.Beckton, dickinson and company.Lot 3083311.Good morning, i was assisting dr.(b)(6) in clinic this afternoon (b)(6) 2024.He was performing an us guided injection into a patient's foot.We noticed that the needle he had inserted into the patient was leaking medication around the hub instead of through the end of the needle tip.He withdrew the needle and tightened the needle onto the syringe making sure it was firm.He inserted the needle again and pushed the plunger to insert the medication.We then noticed that the liquid was coming out from a small hole on the side of the hub.The medication from the small hole made an audible hissing sound.He withdrew the needle and i assisted opening a new needle and placed onto the syringe so that he could complete the procedure.I also noticed a concern last week during a procedure when i opened and dropped the same exact type of needle onto a sterile procedure tray.The needle fell onto the procedure tray and i noticed a very small piece of blue plastic.Upon closer examination; i could see that the blue hub had a chip in it.Fortunately the defective needle was seen prior to use.I believe that both of these needles are from the same lot and wanted to inform you know about the issue.I have copied my nurse manager on this email.Please let us know how you would like to proceed.Both of the defective needles were pulled from the frisco sports medicine supply closet on the second floor #2.153.

Brand Name
NEEDLE 25X1-1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18594866
Report Number1911916-2024-00041
Device Sequence Number20878740
Product Code FMI
UDI-Device Identifier30382903051275
UDI-Public(01)30382903051275
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305127
Device Lot Number3083311
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date03/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown